Volksapotheke: COVID-19 shot defeats bursitis pain | Home & Garden

Q. I have suffered from bursitis in my right shoulder for many years. I got lidocaine injections every few months to relieve the pain. Since receiving the COVID-19 shot in that shoulder, I have not dealt with bursitis.

A. Many people have complained about side effects from COVID-19 vaccinations. Some experience long-lasting pain, especially if the shot is administered too high in the arm. This can sometimes lead to a problem called SIRVA, vaccine-related shoulder injury.

On the other hand, we’ve also heard from numerous readers reporting unexpected benefits. Like you, many experienced less joint pain. One reader wrote: “I have so many aches and pains from various things that it’s hard to tell if you’re getting better. However, after my Moderna booster shot, I noticed a big change in my bone-on-bone shoulder pain. The pain is still there, but much less. Instead of screaming in pain when I put deodorant on, I just whimper.”

A number of other readers noted that long-standing warts disappeared after COVID-19 shots. Here’s a story: “After the shots, a wart disappeared from my thumb. Before that I had it for several years. Despite 10 dermatologist appointments to get rid of it, I thought I was stuck. I gave up. Then when I got my COVID-19 shots, it went away completely and never came back.”

People also read…

Q. I’m surprised no one has given you this information on underbreast rash. My dermatologist advised me to use Zeasorb AF, an over-the-counter antifungal powder for athlete’s foot. I saw remarkable improvement after the first use and a few days later the rash was gone. That was years ago when I first found out about it.

A. Zeasorb AF contains the antifungal drug miconazole. A systematic review of 41 randomized controlled trials found miconazole, clotrimazole and nystatin to be as effective as topical treatments for fungi (Journal of the European Academy of Dermatology and Venereology, October 2019).

The powder can have an advantage by keeping this sensitive area dry. This is also helpful to avoid irritation and fungal growth.

Q. Please warn people against overuse of ibuprofen. I have osteoarthritis in my right knee. Climbing stairs is very painful.

My doctor prescribed me 1,800 milligrams of ibuprofen daily. After several weeks of taking it, my blood pressure rose to 190/106. My doctor told me to take Tylenol for the pain instead of ibuprofen. He also prescribed medication to lower my blood pressure.

A. A surprising number of drugs can increase blood pressure. At the top of the list are NSAIDs (nonsteroidal anti-inflammatory drugs) like ibuprofen. Even OTC pills like Advil, Aleve (naproxen), and Motrin IB could cause problems at high doses.

A study based on data collected as part of the National Health and Nutrition Examination Survey estimates that about 15% of American adults are taking a drug that could raise their blood pressure (JAMA Internal Medicine, January 1, 2022). These include NSAIDs, antidepressants, corticosteroids and estrogen.

To learn more about such medications, as well as medications to control high blood pressure and non-drug approaches, you may want to read our Blood Pressure Solutions eGuide. This online resource is available under the Health eGuides tab at www.PeoplePharmacy.com.

Questions for Joe and Teresa Graedon can be emailed through their website: www.PeolesPharmacy.com.

.

Leave a Comment